Virginia, 2018

Flooding in Virginia, June 1 to 3, 2018

June 1 to 3, 2018 · NWS LWX · 27 events in 7 counties and zones

Some carryover flooding from an event on May 31st continued into the early morning hours of June 1st. Moderate to heavy rain on saturated soil caused isolated flooding on the evening of June 1st.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

Some carryover flooding from an event on May 31st continued into the early morning hours of June 1st. Moderate to heavy rain on saturated soil caused isolated flooding on the evening of June 1st. Heavier and more persistent rain on the 2nd caused more widespread flooding, with isolated instances of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 31, 9:34 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, May 31, 9:34 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1034 PM EDT Thu May 31 2018

.SYNOPSIS...
A warm and moist air mass will remain across the region
overnight. A front will approach the region from the northwest
late Friday and into the weekend as low pressure develops over
Pennsylvania, slowly drifting southward this weekend. High
pressure will build in to the region from the northwest early
next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Convection is slowly winding down this evening as insolation has
ended, and the flash flood watch has been cancelled. Main
concern overnight will likely shift to potential for fog
development. With nearly the entire forecast area having seen
significant rain today, and no air mass change, some fog looks
likely, but low clouds may limit the extent of any dense fog, so
have not issued advisories yet. Otherwise, it will be a
relatively summery night on this first night of meteorological
summer, with lows well into the 60s and low 70s with very high
dew points to match.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
A front will drop south from the Great Lakes Friday, providing
a boundary to help focus convection. Otherwise, the air mass
will be just as moist and unstable...supportive of heavy rain
and wet microbursts. Will maintain numerous showers and
thunderstorms.

By Saturday, the upper low will stall and cut off atop the mid
Atlantic, which would support additional rounds of showers and
storms. Given the upper level support, am hesitant to place much
timing into forecast.

Showers and a few thunderstorms could linger Saturday night with
the low cut off across the region. Additional flooding could
obviously continue to be a problem.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
On Sunday morning, latest guidance from the GFS and ECMWF
continues to show a closed upper low positioned somewhere near
the Delmarva Peninsula. However, these models vary greatly in
their placement of the associated surface low. The GFS has this
feature over Delmarva, while the ECMWF positions the surface low
well offshore. Either solution still has some amount of rain
falling across the area Sunday morning. Showers and
thunderstorms remain possible into the afternoon as well. High
temperatures will struggle to get out of the low 70's.

A much stronger cutoff upper low will drop down out of the
Great Lakes on Monday and move more quickly out to sea. A
surface low paired with this system will move across the region
during the same time period, then gradually move out to sea and
then up the northeast coast on Tuesday. As this system moves out
of the area, so do rain chances. Tuesday should be the
beginning of a more settled weather pattern, as the tropical air
mass should finally get pushed out of the region. This drier
pattern should continue for the remainder of the long term
period.

Temperatures will remain below normal Monday through Wednesday,
with highs only in the middle 70's at best.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
TSRA has cleared the terminals, but some SHRA remain near
DC/Balt metro. These should clear the regio shortly. Otherwise,
main concern overnight will be low cigs and fog. Potential is
high, but low cigs may actually diminish fog risk. Either way,
expect IFR at many terminals for at leat a time overnight into
early Thursday.

Little change in the weather pattern for the next few days. Thus,
daily showers/thunderstorms likely Friday, especially aftn-eve,
into at least Sat, with accompanying flight restrictions. Also
anticipate low clouds/fog each early morning.

Showers and thunderstorms likely again on Sunday, and remaining
possible into Monday as well. Flight restrictions are possible
both Sunday and Monday.

&&

.MARINE...
Main concern for the next several days is showers and t-storms
will gusty winds. Special Marine Warnings are possible again
Friday afternoon.

Due to a weak pressure gradient through the end of the week,
winds are not expected to reach SCA criteria. Southerly winds
tonight will eventually become western Saturday.

Sunday and Monday, small craft threshold winds are probable
with tight surface pressure gradient with surface low just off
the coast.

&&

.HYDROLOGY...
A prolonged period of high PWATs (1.75-2 inches) with deep warm
cloud layers (12-13+ kft) combined with a stalled front near or
over the Mid-Atlantic will lead to repeated threats of flooding
over the next several days. Please stay tuned for later watches
and possible warnings, and heed the advice of local officials.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...None.

&&

SYNOPSIS...KLW/RCM
NEAR TERM...KLW/RCM
SHORT TERM...KLW
LONG TERM...CJL
AVIATION...KLW/CJL/RCM
MARINE...KLW/CJL/RCM
HYDROLOGY...KLW
Hazardous weather outlook, May 31, 8:12 PM EST, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
912 PM EDT Thu May 31 2018

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-020115-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
912 PM EDT Thu May 31 2018

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...Tonight

Heavier thunderstorms could produce brief gusty winds over the
Potomac River and Chesapeake Bay. Special Marine Warnings may be
needed this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Numerous rounds of showers and thunderstorms capable of heavy
rain will continue through at least Saturday. These showers and
thunderstorms will be slow-moving across wet ground, and capable
of producing additional localized flooding...or exacerbate any
potential ongoing flooding.

Thunderstorms could produce gusty winds over the Potomac River and
Chesapeake Bay Friday. Special Marine Warnings may be needed.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters should report any flooding or precipitation
totals per established protocols.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-020115-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
912 PM EDT Thu May 31 2018

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Numerous rounds of showers and thunderstorms capable of heavy
rain will continue through at least Saturday. These showers and
thunderstorms will be slow-moving across wet ground, and capable
of producing additional localized flooding...or exacerbate any
potential ongoing flooding.

Thunderstorms could also produce damaging wind gusts and hail
over eastern parts of West Virginia, northern and central
Virginia, and parts of southern Maryland Friday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotters should report any flooding or precipitation
totals per established protocols.

In the hours before

Local storm report, May 31, 8:04 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
904 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     FLOOD            2 E HARRISONBURG        38.44N  78.84W
05/31/2018                   CITY OF HARRISONBU VA   PUBLIC

            HIGH WATER FLOWING ACROSS COUNTRY CLUB DRIVE NEAR
            CANDLEWOOD SUITES.

&&

EVENT NUMBER LWX1800497

DH
Local storm report, May 31, 8:10 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
910 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     FLOOD            2 WSW OAKTON            38.87N  77.34W
05/31/2018                   FAIRFAX            VA   BROADCAST MEDIA

            DIFFICULT RUN OUT OF ITS BANKS FLOWING ACROSS WAPLES
            MILL ROAD.

&&

EVENT NUMBER LWX1800498

DH
Local storm report, May 31, 8:28 PM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
928 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLOOD            1 NNW MARTINSBURG       39.47N  77.97W
05/31/2018                   BERKELEY           WV   MESONET

            STREAM GAUGE AT TUSCARORA CREEK IN MINOR FLOOD.

&&

EVENT NUMBER LWX1800499

DH
Local storm report, May 31, 9:24 PM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1024 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLOOD            1 SE DALE CITY          38.64N  77.32W
05/31/2018                   PRINCE WILLIAM     VA   BROADCAST MEDIA

            SEVERAL CARS STALLED IN HIGH WATER ON DALE BOULEVARD
            NEAR FORESTDALE AVENUE.

&&

EVENT NUMBER LWX1800500

DH
Local storm report, May 31, 9:25 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1025 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FLOOD            1 SSE DALE ENTERPRISE   38.44N  78.94W
05/31/2018                   ROCKINGHAM         VA   TRAINED SPOTTER

            VEHICLE TRAPPED IN HIGH WATER ON SILVER LAKE ROAD.
            COOKS CREEK OUT OF ITS BANKS.

&&

CORRECTED EVENT TIME...FATALITIES...INJURIES

EVENT NUMBER LWX1800491

DH
Local storm report, May 31, 10:57 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1157 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     FLOOD            2 NE ADEN               38.68N  77.51W
05/31/2018                   PRINCE WILLIAM     VA   EMERGENCY MNGR

            WATER OVER ROAD NEAR INTERSECTION OF OLD CHURCH ROAD
            AND CROCKETT ROAD WITH VEHICLE STALLED AND RESCUE
            UNDERWAY.

&&

EVENT NUMBER LWX1800501

KJP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 flood. Local standard time, as filed.

Flood, Prince William

When
June 1, 12:00 AM EST to 2:00 AM EST
Where
Prince William County, 1.11 mi SSE of Nokesville to 1.08 mi SSE of Nokesville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.684, -77.574

Aden Road (VA 646) flooded and closed at Slate Run near Parkgate Drive.

Flood, Rockingham

When
June 1, 6:49 PM EST to 9:00 PM EST
Where
Rockingham County, 0.81 mi SSW of Dale Enterprise to 0.78 mi SSW of Dale Enterprise
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.439, -78.936

Two feet of water over Silver Lake Road at Cooks Creek.

Flood, Greene

When
June 1, 7:45 PM EST to 9:45 PM EST
Where
Greene County, 1.61 mi SSE of Ruckersville to 1.54 mi SSE of Ruckersville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.208, -78.362

Rising water forced the closure of the bridge over Preddy Creek on Matthew Mill Road.

Flood, Rockingham

When
June 2, 12:54 PM EST to 3:00 PM EST
Where
Rockingham County, 1.41 mi SSW of Massanetta Spgs to 1.47 mi SSW of Massanetta Spgs
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.382, -78.842

Flood waters flowing across the roadway along Massanetta Springs Road near Lake Shenandoah.

Flood, Augusta

When
June 2, 1:01 PM EST to 3:00 PM EST
Where
Augusta County, 2.37 mi ESE of Sherando to 2.38 mi ESE of Sherando
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.973, -78.957

Up to six inches of water flowing over the road on Mount Torrey Road about a mile south of Howardsville Turnpike.

Flood, Harrisonburg (C)

When
June 2, 1:10 PM EST to 3:10 PM EST
Where
Harrisonburg (C) County, 1.98 mi SSE of Harrisonburg
Cause
Heavy Rain
Reported by
Public
Coordinates
38.424, -78.855

Roadway flooding at Reservoir Street and Lucy Drive in Harrisonburg forced detours of local mass transit.

Flood, Harrisonburg (C)

When
June 2, 1:47 PM EST to 3:30 PM EST
Where
Harrisonburg (C) County, 0.94 mi NNE of Harrisonburg to 1.01 mi NNE of Harrisonburg
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.463, -78.865

North Liberty Street in Harrisonburg reported to be flooded, with a vehicle overturned in the floodwaters.

Flood, Stafford

When
June 2, 2:18 PM EST to 4:15 PM EST
Where
Stafford County, 1.06 mi SSW of Mountain View to 1.04 mi SSW of Mountain View
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.456, -77.477

Flooding on roadways near the intersection of Shelton Shop Road and Courthouse Road.

Flood, Prince William

When
June 2, 2:40 PM EST to 4:30 PM EST
Where
Prince William County, 0.44 mi SW of Triangle to 0.41 mi SW of Triangle
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.546, -77.337

Car submerged in floodwaters at the intersection of Route 1 and Fuller Road.

Flood, Augusta

When
June 2, 4:00 PM EST to 6:00 PM EST
Where
Augusta County, 1.2 mi NNE of Sherando to 1.23 mi NNE of Sherando
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
37.996, -78.991

Portions of Howardsville Turnpike flooded and closed.

Flood, Stafford

When
June 2, 4:28 PM EST to 6:30 PM EST
Where
Stafford County, 0.54 mi NNW of Midway Is to 0.52 mi NNW of Midway Is
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.508, -77.372

Telegraph Road flooded and closed at Boswell Corner. Route 1 also flooded nearby.

Flood, Rockingham

When
June 2, 4:58 PM EST to June 3, 4:07 PM EST
Where
Rockingham County, 2.42 mi SSE of Mt Crawford to 2.29 mi SSE of Mt Crawford
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
38.337, -78.913

North River near Burketown rose above the 11 foot flood stage during the indicated period. The peak level observed was 14.60 feet at 8:30pm EST on June 2nd. Fairview Road flooded near the stream.

Flood, Stafford

When
June 2, 6:12 PM EST to 8:00 PM EST
Where
Stafford County, 0.4 mi ESE of Falmouth to 0.43 mi SE of Falmouth
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.317, -77.463

River Road flooded and closed.

Flood, Stafford

When
June 2, 6:12 PM EST to 8:00 PM EST
Where
Stafford County, 0.13 mi NE of Midway Is to 0.16 mi NE of Midway Is
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.501, -77.368

Telegraph Road flooded and closed at Widewater Road.

Flood, Rockingham

When
June 2, 6:25 PM EST to 8:00 PM EST
Where
Rockingham County, 0.93 mi SW of Pineville to 0.95 mi SW of Pineville
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.341, -78.813

Goods Mill Road flooded and closed near Charlie Town Road.

Flood, Rockingham

When
June 2, 6:25 PM EST to 8:00 PM EST
Where
Rockingham County, 0.41 mi SSW of Pleasant Vly to 0.4 mi SSW of Pleasant Vly
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.375, -78.904

Route 988 flooded and closed north of Friedens Church Road.

Flood, Rockingham

When
June 2, 6:25 PM EST to 8:00 PM EST
Where
Rockingham County, 1.23 mi SSE of Massanetta Spgs to 1.19 mi W of Penn Laird
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.383, -78.823

Shen Lake Drive flooded and closed between Cross Keys Road and Woods Road.

Flood, Rockingham

When
June 2, 6:25 PM EST to 8:00 PM EST
Where
Rockingham County, 1.47 mi SSW of Massanetta Spgs to 1.43 mi SSW of Massanetta Spgs
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.381, -78.842

Massanetta Springs Road flooded and closed near Izaak Walton Drive.

Flood, Rockingham

When
June 2, 6:25 PM EST to 8:00 PM EST
Where
Rockingham County, 0.26 mi NW of Spring Creek
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.403, -79.034

Beaver Creek Road flooded and closed at Spring Creek.

Flood, Rockingham

When
June 2, 6:25 PM EST to 8:00 PM EST
Where
Rockingham County, 1.72 mi SW of Furnace to 1.7 mi ENE of Elkton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.431, -78.591

Samuels Road flooded and closed near the dead end.

Flood, Rockingham

When
June 2, 6:25 PM EST to 8:00 PM EST
Where
Rockingham County, 1.11 mi NE of Dayton to 1.13 mi NE of Dayton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.430, -78.914

Grace Chapel Road flooded and closed between Route 42 and Garbers Church Road.

Flood, Rockingham

When
June 2, 6:25 PM EST to 8:00 PM EST
Where
Rockingham County, 1.19 mi WNW of Dayton to 1.18 mi NW of Dayton
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.429, -78.948

Linhoss Road flooded and closed at Cooks Creek.

Flood, Rockingham

When
June 2, 6:25 PM EST to 8:00 PM EST
Where
Rockingham County, 0.95 mi SSW of Genoa
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.639, -78.930

Route 817 flooded and closed near 3rd Hill Road.

Flood, Rockingham

When
June 2, 6:30 PM EST to 8:30 PM EST
Where
Rockingham County, 1.35 mi NNW of Swift Run Gap to 0.93 mi NNW of Swift Run Gap
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
38.389, -78.558

Hensley Hollow Road flooded and closed between Mount Pleasant Road and Forest Homes Drive.

Flood, Frederick

When
June 2, 6:45 PM EST to 8:30 PM EST
Where
Frederick County, 1.33 mi ESE of Hayfield to 1.36 mi ESE of Hayfield
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
39.222, -78.278

Back Mountain Road flooded and closed south of US 50.

Flood, Augusta

When
June 2, 7:00 PM EST to 9:00 PM EST
Where
Augusta County, 0.67 mi SW of Lipscomb to 0.63 mi SW of Lipscomb
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.014, -78.990

Patton Farm Road flooded and closed.

Flood, Augusta

When
June 2, 7:03 PM EST to 9:00 PM EST
Where
Augusta County, 1.34 mi SE of Jolivue to 1.38 mi SE of Jolivue
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.086, -79.064

Christians Creek Road flooded and closed.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2018Every state in 2018This day in weather historyWarnings in Virginia, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764137, 764138, 764139, 764140, 764141, 764142, 764143, 764144, 764145, 764146, 764149, 766881, 764150, 764151, 764152, 764153, 764154, 764155, 764156, 764157, 764158, 764159, 764161, 764162, 764164, 764165, 764167.